Verify your email address to receive email notifications.

Verification sent. Please check your inbox to verify your address.

Unable to send verification. Please try again later.

Sponsored
  • Q&A with Australian Health Practitioners

    What are the symptoms of cardiomyopathy?

  • Find a professional to answer your question

  • 3

    Thanks

    Dr Alistair Begg

    Cardiologist (Heart Specialist)

    Dr Alistair Begg is a Cardiologist with 15 years experience in private practice.He is actively involved in Cardiac Rehabilitation and patient education including a number ... View Profile

    Cardiomyopathy can lead to a number of different symptoms ,or may have no symptoms at all and be hard to daignose.The following symptoms may be seen in cardiomyopathy.
    Breathlessness. This may indicate that there is fluid building up in your lungs because your heart muscle has become weaker. You may notice that you are unable to perform your usual activities, or perhaps you are woken at night with a dry cough and it is more dif­ficult to breath while you are lying down.
    Cough. A dry irritating cough may be a sign that there is increased fluid accumulating in your lungs. It also may be a side effect of one of your medications.
    Increased Fatigue. You may find that you are more easily fatigued than usual. The reason for this is that your weakened heart is not supplying sufficient blood to your muscles and other organs.
    Weight Gain. This often occurs quite quickly and is associated with fluid retention.
    Swelling of the Feet, Ankles, and/or Abdomen. This may occur gradually, and initially you may find that your shoes are getting tight. Your abdomen may feel bloated and uncomfortable, and you may experience loss of appetite. This is due to fluid leaking out of the blood vessels into the surrounding tissues.
    Dizziness. This is most often associated with low blood pressure and can often be related to a change in your medications. If this occurs, it is important that you seek advice from your doctor before stopping any medication.
    Heart Palpitations. You may feel that your heart is racing, and this may be related to a problem with the heart’s electrical system, and it is important that you obtain advice from your doctor. If the symptoms are associated with chest discomfort, you should ring an ambulance, as this may be an urgent situation.

  • Sponsored
answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question
Community Contributor

Empowering Australians to make better health choices